| Model Number |
305900 |
| Medical Device Problem Code |
Packaging Problem (3007)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that needle was sticking out of packaging as cap was not on needle thus affecting sterility with a bd safetyglide¿ needle.The following information was provided by the initial reporter: it was reported that the nurse went to use this needle when she noticed part of the needle was sticking out of the packaging.It appears during the assemble process a cap was not put on the needle.
Event or Problem Description
Additional Manufacturer Narrative
Investigation: one safetyglide needle assembly in an opened blister pack form batch 9316337 (p/n 305900) was received and evaluated.It was observed there was no shield present inside the packaging and the cannula was exposed through packaging.The missing shield was rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the missing shield defect is associated with defective product from supplier and the failure to reject potentially defective pieces during the packaging process.Recent work had been done with the vendor to improve incoming product quality.In addition, on the line in-process improvements have been implemented to detect and reject defective product to reduce the chance of needles with missing shield being packaged.